MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.5 HEALIXADV BR 5PK-3SUTURE; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 4.5 HEALIXADV BR 5PK-3SUTURE; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222320
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed with an unrelated (non-conformance / out of tolerance) to the reported incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other similar complaints for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales rep reported 2 of the customer's healix advanced 4.5mm br anchor's were pulling out of bone holes and the jaw of their expressew ii was bent during a rotator cuff procedure.He stated the surgeon had inserted the first anchor and it pulled out while trying to tie the sutures.The surgeon used another like anchor in that bone hole which held.In a second bone hole, a second anchor pulled out while the surgeon was testing the strength.He used another like anchor in that bone hole which held.The patient had soft bone, a 4.5 healix advanced awl was used, and there were 3 sutures per anchor.The surgeon was using adequate force and had used the healix advance system about 4 times.During the procedure, it was also noticed that the expressew was passing suture poorly.When the surgeon took the device out to look at it, they noticed the jaw on the expressew was bent.The sales rep believes the jaw bent from user mishandling.The surgeon used another expressew to complete the procedure.No patient consequences.The anchor's were already discarded by the customer.The expressew is coming back.Please see also medwatch reports 1221934-2018-50660 and 1221934-2018-50662.

Brand Name
4.5 HEALIXADV BR 5PK-3SUTURE
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7597500
Report Number1221934-2018-50661
Device Sequence Number16660736
Product Code MAI
UDI-Device Identifier10886705021482
UDI-Public10886705021482
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K120078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/13/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2015
Device Catalogue Number222320
Device Lot Number3616017
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2013
Initial Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1